Alert archive / Tennessee / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 325, NWS Nashville, TN

September 11, 2010Cheatham County, Davidson County, Williamson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Sep 11, 2010, 2:30 PM CDT for Cheatham County, Davidson County, Williamson County, Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 11, 2010, 2:30 PM CDT (19:30 UTC)
Expired
Sep 11, 2010, 3:15 PM CDT
In force
45 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Cheatham County, TN, Davidson County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 36 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 12:37 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Sep 11, 12:37 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1237 PM CDT SAT SEP 11 2010

.UPDATE...FOR 18Z TAFS.

&&

.AVIATION...
FRONTAL BOUNDARY CONTINUES TO APPROACH TO REGION AND IS EXPECTED
TO PUSH INTO THE CWA THIS AFTERNOON...AND EAST THIS EVENING. SCT
SHWRS/STRMS EXPECTED TO REDEVELOP...ESPECIALLY EAST...AHEAD OF
BOUNDARY. FOLLOWING BOUNDARY OVERNIGHT...MVFR/IFR FOG/CEILINGS MAY
FORM...PARTICULARLY CSV.

&&

.PREV DISCUSSION... /ISSUED 1113 AM CDT SAT SEP 11 2010/

MESOSCALE UPDATE...MORNING SOUNDING FROM OHX SHOWS A MOIST,
UNSTABLE ENVIRONMENT IN PLACE WITH MINIMAL LOW-LEVEL WIND SHEAR.
LIFTED INDEX IS -5.2, CAPE IS 3,017 J/KG, AND K-INDEX COMES IN AT
39. ALSO, PRECIPITABLE WATER IS NOW UP TO 2.05 INCHES. LATEST LAPS
ANALYSIS SHOWS GREATEST INSTABILITY ALONG A N-S AXIS RUNNING RIGHT
THROUGH NASHVILLE. THIS IS ALSO THE REGION WITH GREATEST AMOUNT OF
SUNSHINE, WHICH IS CERTAINLY HELPING DESTABILIZE THE ENVIRONMENT.
COLD FRONT NOW EXTENDS FROM LAND BETWEEN THE LAKES SOUTHWESTWARD
INTO WEST TENNESSEE, AND MOST OF THE PRECIPITATION SHOWING UP ON
THE MOSAIC RADAR IMAGE IS ACTUALLY BEHIND THE SURFACE FRONT.

HAVE ALREADY UPDATED THE PUBLIC FORECAST TO REMOVE THE
MORNING/AFTERNOON WORDING, BUT HAVE MADE NO FUNDAMENTAL CHANGES TO
THE FORECAST.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

07
Hazardous weather outlook, Sep 11, 5:20 AM CDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
520 AM CDT SAT SEP 11 2010

TNZ005>011-022>034-056>066-075-077>080-093>095-121030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
520 AM CDT SAT SEP 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A FRONTAL SYSTEM WILL AFFECT THE MID STATE THIS AFTERNOON AND EVENING.
ISOLATED SEVERE STORMS ARE POSSIBLE...AND THE MAIN THREATS WILL BE
BE DAMAGING WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING
CRITERIA.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

17/MAG

In the hours before

Special weather statement, Sep 11, 1:35 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
135 PM CDT SAT SEP 11 2010

TNZ006>009-023>029-057-059-062-111930-
CHEATHAM-DAVIDSON-DICKSON-HICKMAN-HOUSTON-HUMPHREYS-MACON-MONTGOMERY-
ROBERTSON-RUTHERFORD-SUMNER-TROUSDALE-WILLIAMSON-WILSON-
135 PM CDT SAT SEP 11 2010

...STRONG THUNDERSTORMS WILL AFFECT PARTS CHEATHAM...DAVIDSON
...DICKSON...HICKMAN...HOUSTON...HUMPHREYS...MACON ...MONTGOMERY...
ROBERTSON...RUTHERFORD...SUMNER...TROUSDALE...WILLIAMSON AND WILSON
COUNTIES OVER THE NEXT FEW HOURS...

AT 130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF
GUTHRIE TO WAVERLY...OR ALONG A LINE EXTENDING FROM 16 MILES
NORTHWEST OF SPRINGFIELD TO WAVERLY...MOVING EAST AT 20 MPH.

THESE STORMS WILL BE NEAR...
  MCEWEN BY 145 PM CDT.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

07
Special weather statement, Sep 11, 2:16 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
216 PM CDT SAT SEP 11 2010

TNZ007>010-025>031-057-059-062-112015-
CHEATHAM-CLAY-DAVIDSON-DICKSON-HICKMAN-JACKSON-MACON-ROBERTSON-
RUTHERFORD-SMITH-SUMNER-TROUSDALE-WILLIAMSON-WILSON-
216 PM CDT SAT SEP 11 2010

...STRONG THUNDERSTORMS WILL AFFECT CHEATHAM...CLAY...DAVIDSON...
DICKSON...HICKMAN...JACKSON...MACON...ROBERTSON...RUTHERFORD...
SMITH...SUMNER...TROUSDALE...WILLIAMSON AND WILSON COUNTIES...

AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PORTLAND TO
DICKSON...OR ALONG A LINE EXTENDING FROM 18 MILES NORTH OF GALLATIN
TO DICKSON...MOVING EAST AT 20 MPH.

THESE STORMS WILL BE NEAR...
  PORTLAND BY 230 PM CDT.
  WHITE BLUFF BY 240 PM CDT.
  WHITE HOUSE BY 245 PM CDT.
  FAIRVIEW BY 250 PM CDT.
  KINGSTON SPRINGS BY 305 PM CDT.
  PEGRAM BY 310 PM CDT.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 2:47 PM CDTSevere Thunderstorm WarningOHXWilliamson28 min
Sep 11, 3:03 PM CDTSevere Thunderstorm WarningOHXRutherford, Wilson27 min
Sep 11, 4:18 PM CDTSevere Thunderstorm WarningOHXFentress, Pickett27 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.